Coping With Epilepsy Dr. Karen Shue - Brain and Health
10% off neurofeedback training for CWE members - Toronto, Ontario
Neurofeedback Partner - Free Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack (1) Thread Tools
  #21  
Old 10-08-2011, 05:28 PM
Endless's Avatar
Super Moderator / Even Keel
 
Join Date: Feb 2010
Location: U.S.
Posts: 4,466
Thanks: 821
Thanked 1,234 Times in 954 Posts
Send a message via AIM to Endless
Sarah,

Have you thought about taking your daughter to a dermatologist? They can determine if it is just an allergic rash, or the BAD rash (stevens johnson syndrome). The following link has pictures, but they are really bad cases. SJS can be much milder and involve other symptoms. See the SJS fact sheet.
http://sjsupport.org/fact.shtml

If it's SJS, she needs to go off the lamictal right away. Do this only with a doctor's guidance. If it's just an allergic rash, some dermatologists will treat her through it until it disappears. They sometimes go away in a few months. That's what happened with mine. A dermatologist looked at it and confirmed it was just an allergic rash. She gave me some antihistamines and steroid creams until it dissapeared in a month or two, but in the meantime she watched me like a hawk in case it turned into SJS.
Reply With Quote
  #22  
Old 10-10-2011, 05:11 PM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 16,454
Thanks: 947
Thanked 7,323 Times in 5,406 Posts
Contact both her neurologist and her dermatologist. Many people seem to develop allergic reactions/rash with Lamictal. A very few people develop a serious rash that can lead to something called Stevens-Johnson syndrome. While it sounds unlikely that your daughter has SJS, you should definitely let her neurologist about the rash, and see what can be done about making it go away. This might involve going down on the Lamictal dose a bit and/or taking antihistamines.
Reply With Quote
  #23  
Old 12-12-2011, 05:09 PM
New Here
 
Join Date: Aug 2011
Posts: 1
Thanks: 0
Thanked 0 Times in 0 Posts
Hi guys. first time poster..

I was on Lamictal 250mg for 7 years. Since I started developing partial complex seizures(1/month), they upped my dosage to 300mg. After a few weeks, I developed "hives" that are spot on(pardon the pun) to the picture above. I had to take Prednisone, and they came back after the effects wore out.

neurologist then decided to put me on Vimpat 250mg which I adapted to well, but unfortunately the hives still persisted. Went back to the neurologist and now they want me to be on Depakote ER 1500mg. Seems like they are wanting to make sure that the hives are not an allergic reaction from the meds.

Apparently, the "ring like" structure that Lamictal and Vimpat are made of could cause similar reactions, and once I am allergic to one, then all others would follow.

I just hate having to jump from medication to medication. Is anyone on Depakote ER that has previously been on Vimpat or Lamictal? What are the immediate side effects? The side effects list is pretty horrible!!

Any help is appreciated.

Thanks!
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


LinkBacks (?)
LinkBack to this Thread: https://www.coping-with-epilepsy.com/forums/f23/lamictal-rash-6102/
Posted By For Type Date
fucking_meds: Lamictal Acne This thread Refback 06-11-2011 11:53 PM

Similar Threads
Thread Thread Starter Forum Replies Last Post
skin rash RobinN The Kitchen 11 12-07-2008 08:22 AM
Lamictal JLynn The Kitchen 15 08-21-2008 02:26 PM
rash from last med trying natupath POSITIVEPERSON The Kitchen 3 03-06-2006 10:59 AM


All times are GMT -5. The time now is 07:03 PM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.